Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have breast cancer. Have been taking Trazedone for sleeping. How to taper it dosage?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 822 Questions
Yes, I have been taking Trazedone (two 50mg tablets) at bedtime for over ten years. It started when I was diagnosed with cancer ten years ago and couldn't sleep at all for days and days. Trazedone was prescribed by a psychiatrist who worked with women like me who couldn't sleep. The information on the Trazedone paper says not to alter/stop the dosage without discussing it with your health care provider. Now I can fall asleep at night without Trazedone - but I wake up about two hours later and can't get back to sleep unless I take Trazedone. I am 77 years old - female - with beginnings of lymphoma (which is only being monitored since the blood levels have been the same for this last year (only diagnosed about 1 1/2 years ago. The breast cancer diagnosed ten years ago has been in remission for ten years. YYYY@YYYY
Posted Fri, 5 Jul 2013 in General Health
Answered by Dr. Imraan Hussain 1 hour later

Thanks for your query

I can feel your concerns , sorry to read about your history, you have faced a lot of problems .
Be strong enough and face the problems like you had in the past.

I recommend you to taper it by cutting the tablet with the help of razor into half and take 150 mg tablet for 5 days and again cut into half and take 75 mg for 5 days and then on alternate days for 5 days and then stop it.

If you have any other query I will be happy to answer.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor